Alert archive / North Carolina / Special Weather Statements in 2020
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 3, 2020, 12:09 AM EDT for Forsyth County, North Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2020, 12:09 AM EDT (04:09 UTC)
- Expired
- Aug 3, 2020, 1:15 AM EDT
- In force
- 66 min
- Issued by
- NWS Raleigh, NC
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 105 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.9
The text
As transmitted.
748
WWUS82 KRAH 030409
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
1209 AM EDT Mon Aug 3 2020
NCZ021-038-030515-
Forsyth NC-Davidson NC-
1209 AM EDT Mon Aug 3 2020
...A STRONG THUNDERSTORM WILL AFFECT FORSYTH AND NORTHWESTERN
DAVIDSON COUNTIES UNTIL 115 AM EDT...
At 1208 AM EDT, Doppler radar was tracking a strong thunderstorm near
Huntsville, or 7 miles north of Mocksville, moving northeast at 15
mph.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding will also be possible with this storm.
Locations impacted include...
Winston-Salem, Kernersville, Clemmons, Bermuda Run, Huntsville,
Lewisville, Walkertown, Rural Hall, Pfafftown and Belews Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8045 3626 8004
3617 8004 3598 8024 3588 8039 3589 8039
3590 8037 3596 8038 3599 8042 3601 8042
3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 0408Z 231DEG 12KT 3601 8052
$$
23What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 2, 10:45 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 2, 10:45 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 1045 PM EDT Sun Aug 2 2020 .SYNOPSIS... Bermuda high pressure will hold firm over area tonight as a weak surface trough stalls over the western Piedmont. Tropical cyclone Isaias is forecast to track north along the Florida and Georgia coast through Monday, and then north-northeast through eastern portions of NC late Monday night through Tuesday. && .NEAR TERM /THROUGH TONIGHT/... As of 1045 PM Sunday... A weak corridor of low level convergence was noted from near KCLT to near KGSO into central VA. This is essentially a weak surface trough. There was also some lingering MLCapes around 1000-1200 J/kg along with dew points in the lower 70s. Isolated showers have become widely scattered in the past few hours. The steering flow is increasing from the SW. Even though PW's are increasing to near 1.7 inches, only brief heavy rain is expected. We will bump POP up into the 20-30 percent range in the NW, with the scattered showers/isolated thunderstorms expected. Otherwise, expect mainly clear to partly cloudy skies in the east becoming mostly cloudy later tonight. Lows in the lower to mid 70s. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... As of 225 PM Sunday... The obvious focus of Monday and Tuesday will be Tropical Storm Isaias. The official 11am NHC forecast came in similar to the previous forecast. The GFS and ECMWF show very similar tracks with the storm, which is parallel and slightly to the east of I-95. The GFS has consistently been faster with the storm than the ECMWF, and the NHC forecast is a general blend of the timing of these two models. With the slightly slower arrival time, have maintained rain, a chance of thunderstorms, and winds less than 15 mph throughout the day on Monday. Monday night will be the time period that is most impactful for much of the forecast area. Winds will begin to ramp up across southeastern counties late Monday evening, with the strongest winds moving to the northeast overnight. The tropical storm watch was expanded with the 11am NHC package, generally for the eastern half of the forecast area. At this point the NHC expects Isaias to remain a tropical storm for the rest of its lifespan and not restrengthen to a hurricane, so any threat of wind gusts to hurricane strength is minimal. Several inches of rain are expected as well. While the flash flood watch that was issued overnight covers all but the westernmost portions of the forecast area, the axis of heaviest rainfall is expected to be along Interstate 95. Finally, there is a minimal tornado threat, primarily east of US 1. Isaias is forecast to still be over northeastern portions of the forecast area as of sunrise Tuesday, continuing to produce strong winds and heavy rainfall. Although rain is expected to continue into the afternoon in most locations, the heaviest rainfall and strongest winds should have moved northeast of the forecast area by early Tuesday afternoon, which is when both the flash flood watch and the tropical storm watch come to an end. A passing shower will still be possible Tuesday night, primarily east of the Triangle. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 1045 PM Sunday... In the wake of TS Isaias, the upper trough west of the mountains will deamplify a bit as a primary shortwave over the Great lakes departs northeast and the sub-tropical ridge builds back from the Atlantic toward the GOMEX. However, another shortwave is forecast to move out of the northern plains and through the Midwest, which maintains lower heights from the great lakes to the TN Valley. The synoptic cold front will move east of NC on the heels of the shortwave, but is then forecast to stall. The combination of the upstream troughing and the cold front will maintain the chance of mostly diurnal storms through the end of the week, some of which could continue to be heavy rain producers given the lack of airmass chance in the wake of the tropical system. The front looks to shift only slowly east or wash out through the weekend, maintain the chance of convection, focused over eastern NC, through the end of the period. High temperatures will finally be closer to seasonal normals, ranging from the mid 80s to near 90 degrees. Dewpoint temps in the mid 70s across the Coastal Plain, Sandhills, Southern Piedmont and Northeast Piedmont will keep heat indices in the mid to upper 90s through the period. Low temperatures will range from the upper 60s in the northwestern Piedmont to the low 70s along the Sandhills and Southern Coastal Plain. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... As of 745 PM Sunday... Other than scattered showers and isolated thunderstorms with MVFR conditions near the KGSO/KINT areas, generally VFR conditions under high pressure are expected through 09z or so Monday. Low stratus with IFR CIGS possible between 09z and 14z/Monday. MVFR to IFR conditions with showers/thunderstorms expected in the KINT/KGSO area Monday afternoon. Elsewhere, generally MVFR to VFR CIGS expected Monday afternoon, with scattered MVFR to IFR conditions with showers/thunderstorms. Outlook 00Z TUE through 00Z/WED: Widespread showers with poor aviation conditions are expected Monday evening through Tuesday afternoon as TS Isaias is forecast to move north through the NC Coastal Plain. IFR-MVFR conditions accompanying heavy downpours and tropical storm force winds will be possible primarily east of KRDU. Conditions should begin improve significantly from south to north Tuesday afternoon and evening. Thereafter, mainly diurnally driven convection can be expected through the remainder of the work week. && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Monday afternoon through Tuesday afternoon for NCZ007>011-024>028-040>043-074>078-084>086-088- 089. Tropical Storm Watch for NCZ010-011-026>028-041>043-077-078- 085-086-088-089. && SYNOPSIS...Badgett NEAR TERM...Badgett SHORT TERM...Green LONG TERM...BLS AVIATION...Badgett
Hazardous weather outlook, Aug 2, 8:54 PM EDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 854 PM EDT Sun Aug 2 2020 NCZ007>009-021>025-038>040-073>076-083-084-031145- Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham- Davidson-Randolph-Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond- 854 PM EDT Sun Aug 2 2020 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ010-011-026>028-041-043-077-085-086-031145- Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Wilson-Harnett-Scotland- Hoke- 854 PM EDT Sun Aug 2 2020 ...TROPICAL STORM WATCH IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ042-078-088-089-031145- Johnston-Wayne-Cumberland-Sampson- 854 PM EDT Sun Aug 2 2020 ...TROPICAL STORM WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 3, 12:09 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1209 AM EDT Mon Aug 3 2020
NCZ021-038-030515-
Forsyth NC-Davidson NC-
1209 AM EDT Mon Aug 3 2020
...A STRONG THUNDERSTORM WILL AFFECT FORSYTH AND NORTHWESTERN
DAVIDSON COUNTIES UNTIL 115 AM EDT...
At 1208 AM EDT, Doppler radar was tracking a strong thunderstorm near
Huntsville, or 7 miles north of Mocksville, moving northeast at 15
mph.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding will also be possible with this storm.
Locations impacted include...
Winston-Salem, Kernersville, Clemmons, Bermuda Run, Huntsville,
Lewisville, Walkertown, Rural Hall, Pfafftown and Belews Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8045 3626 8004
3617 8004 3598 8024 3588 8039 3589 8039
3590 8037 3596 8038 3599 8042 3601 8042
3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 0408Z 231DEG 12KT 3601 8052
23The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:13 AM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| Aug 3, 1:22 AM EDT | Special Weather Statement | RAH | Forsyth | 53 min |
| Aug 3, 3:04 AM EDT | Special Weather Statement | RAH | Forsyth | 56 min |
| Aug 3, 10:48 AM EDT | Special Weather Statement | RAH | Anson, Chatham, Davidson, Montgomery, Randolph, Stanly | 57 min |
| Aug 3, 10:50 AM EDT | River Flood Warning | RAH | Johnston | 4 days |
| Aug 3, 10:50 AM EDT | River Flood Warning | RAH | Johnston | 60 hr |
| Aug 3, 2:08 PM EDT | Special Weather Statement | RAH | Harnett | 67 min |
| Aug 3, 2:58 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Aug 3, 4:07 PM EDT | Special Weather Statement | RAH | Johnston, Wayne | 53 min |
| Aug 3, 4:18 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Orange, Person | 57 min |
| Aug 3, 5:00 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Aug 3, 5:56 PM EDT | Special Weather Statement | RAH | Anson | 64 min |
| Aug 3, 6:10 PM EDT | Special Weather Statement | RAH | Granville, Vance | 65 min |
| Aug 3, 6:14 PM EDT | Special Weather Statement | RAH | Durham, Orange, Person | 61 min |
Nearby
Special Weather Statements in North Carolina, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.